MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 20CM

ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 20CM
Model Number 360-2080-01
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
Two dry punctures despite correct handling.Then change to another needle and remove a biopsy cylinder without complications.This has happened several times now.A second or third puncture can lead to bleeding, pain or even a pneumothorax.This is because parenchymal biopsy is performed without a needle.In the worst case, a second biopsy may be necessary if not enough material is obtained.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample was returned from the customer for review.A visual inspection was performed on the returned product, and it was found that the pincer was flattened, inhibiting it from properly obtaining a sample.The complaint was confirmed.There are stringent computer and photographic inspections that ensure the pincer is not deformed during the manufacturing process.When the device is cocked, the pincer comes out of its window and becomes exposed to the tissues and structures present during the operation.It is also possible that the needle set was inserted into tissue that was too hard for the sensitive pincer, pushing it flat.Since the most likely cause for the damaged needles is not related to a manufacturing issue, no corrective action can be implemented at this time.Additional information provided in d.9., h.3., h.6.And h.11.

Brand Name
BIOPINCE FULL CORE BIOPSY INSTRUMENT 18G X 20CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key20821099
Report Number0001625425-2024-01160
Device Sequence Number18322174
Product Code KNW
UDI-Device Identifier00886333004348
UDI-Public(01)00886333004348(17)270127(10)11553789
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number360-2080-01
Device Lot Number11553789
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale